Multiple Birth Control Questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 12/3/2007 1:16 PM (GMT -7)   
I all.  I have been on BC for many many years.  The last 4 or so I have been on the patch.  I am on the first day of my third week of this months patches.  I would have my period about a few days into the fourth week.  My question is because when I went to the bathroom today some very light blood came out and I feel like I am about to get my period.  A few years back mid cycle I got my period for 3 weeks straight.  The doctor's made me take a pregnancy test and couldn't figure out what was causing it and said "don't worry about it" as long as it doesn't happen often.  I am usually super regular on the patch.  Now right before that 3 week random period I had some rougher than usual "intimate moments" with my fiance.  2 days before this spotting I also had some unusualy rough (but fun!) "intimate moments."  Do you think the blood is from that even though it was 2 days ago?  The reason I post this as a crohns question is because I saw it as I was having bowel movements.  I still worry that I may have a fistula even though the doctors have yet to find one.  Would a fistula cause this?  I am pretty sure it is all no big deal but we have enough on our plates.  I don't want anything out of the ordinary.  I know the chances of me being pg are soooooo slim but the fact that doctors always assume that first always worries me.  I am so diligent with my patch.  I am hoping it is just stress.  I am very very stressed right now and was up to 3:30am doing work last night.  Luckily, today is a snow day and I got to sleep in.  Please just share your experience and put my mind at ease.
 
Also- I will be traveling a lot in the near future and was given a small dose of Xanax to help me get through my flights.  The doc said to try one at home to make sure I tolerate it ok.  I haven't tried it yet.  When I was looking up the side effects it said to tell your doc if you are on BC.  My doc rx's my bc so she knows I am on it.  I asked on the A and P forum what BC has to do w/ xanax and someone told me it can intensify the effects.  Anyone know if this is the only interaction.  The patch would still be effective right?
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 12/3/2007 8:16 PM (GMT -7)   
Bump
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted 12/3/2007 8:24 PM (GMT -7)   
I don't know but if you are on the patch it is more easily absorbed since it is through your skin, right?  So you wouldn't have to worry about swallowing a pill that might not get as absorbed as easily?  Sorry you are going through this, I am not getting my period right now and it freaks me out, it's hard when you can't tell if things are happening from the Crohn's or from something completely different!  (Although I suspect most of what goes on in my body has SOMETHING to do with the whole crohn's business but I feel like it won't be until I am older that I will be able look back and connect the dots)
 
Get some home pregnancy tests to keep reminding yourself you are not pregnant, they will be worth the money to put your mind at ease until your next cycle when hopefully everything sorts itself out.  Good luck!!

rootsmith
Veteran Member


Date Joined Jan 2004
Total Posts : 598
   Posted 12/3/2007 8:55 PM (GMT -7)   

Hi Fitzy:

I don't know about xanax and bc but some antibiotics cause birth control pills to become LESS effective.  It would be worthwhile to ask a pharmacist where you had it filled. They  know a lot more about drugs than the average doctor.   

 


10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day
diovan, simvastatin and now trying good ol' zoloft


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 12/3/2007 9:14 PM (GMT -7)   
Hey Fitz! In the absence of other symptoms, I'd bet that your spotting is more likely due to those hijinks in the bedroom. You might have seen it while you were having BMs because you have to exert significant pressure to eliminate the bowels, which would cause the cervical/vaginal blood to seep out more easily.

As far as the BC goes, it's probably nothing to fret about with a dose of Xanax. Traveling anywhere fun?!
Co-moderator - IBS Forum


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 12/3/2007 9:47 PM (GMT -7)   
Thanks everyone!! And yes Sarita, first Georgia in January for a belated xmas with my in-laws. Then to Singapore (via providence to NY to Germany to Singapore) and then after a couple days to Phuket Thailand, and then back home (via Singapore, Germany, NY, Providence). The Singapore/Phuket trip is for my spring break but is a special trip because my husband, though American, grew up in Singapore. He hasn't been "home" since '99 when his parents moved back to the states. I have only seen pictures and can't wait to see it for myself. Then 2 weeks after Singapore I'm going to my best friends wedding in DC.
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 12/3/2007 11:03 PM (GMT -7)   
Dang, chica! World traveler! That sounds like it's going to be awesome. Watch out for those whacky intestinal flora down there! Taking a good probiotic starting 3-4 days before your travel can reduce the chance of traveler's diarrhea about 75% or more. :) Sorry, couldn't resist. Keep us updated!
Co-moderator - IBS Forum


CrohnieYogi
Regular Member


Date Joined Oct 2006
Total Posts : 367
   Posted 12/4/2007 7:31 AM (GMT -7)   
I was on the patch for a few years.  It worked great for me, but am now on a low dose BC.  Oddly enough, while on hte patch my period would last almost 7 days.  Now it's only 4 1/2 days!  Yea!  If you have any further questions, I know Dr. Sunanda (Susie) Kane does research on female issues and CD.  I haven't read anything by her, but I know that she is very respected in teh GI community.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:59 AM (GMT -7)
There are a total of 2,736,309 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
196 Guest(s), 12 Registered Member(s) are currently online.  Details
John_TX, Rebel_runner, Fl Drifter, TotesMagotes, mrs. george, reminder, ASAdvocate, U B Tough, ks1905, fightUC, franko63, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer